MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, NEEDLE HOLDER, CURVED; SUTURING NEEDLE HOLDER, REUSABLE

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, NEEDLE HOLDER, CURVED; SUTURING NEEDLE HOLDER, REUSABLE
Model Number WA64710A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, during a procedure.While suturing, with the needle holder.A piece of the tip fell off, while still in the peritoneum.After retrieving the hand instrument, the nurse realized, that there was a piece missing.After they tried to find the piece inside the patient and did not succeed, they took the patient out to x-ray.After they found where the tip was, they made a revision and took it out.The patient was reported to be okay and not in a life threatening condition.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's (lm) further investigation.The device was evaluated by olympus, and the jaw was confirmed to be broken.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation, the root causes of the broken device are as follows: 1.A weakened design caused by an already slim design in addition to small deviations to the specified requirements due to manual production processes.2.Related to metallurgical embrittlement caused by the influences of the heat treatment by manual soldering process.This supplemental report includes information added to d9 from the initial medwatch.Also, an update has been made to h3.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS "HIQ+", 5 X 330 MM, NEEDLE HOLDER, CURVED
Common Device Name
SUTURING NEEDLE HOLDER, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19919150
Report Number9610773-2024-01888
Device Sequence Number7602345
Product Code GCJ
UDI-Device Identifier04042761031073
UDI-Public04042761031073
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64710A
Device Lot Number172W-0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown